Louisiana, 2019

Flash Flood in Louisiana, August 25, 2019

August 25, 2019 · NWS LCH · 1 event in 1 county or zone

An isolated afternoon thunderstorm produced flooding in the Carlyss area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated afternoon thunderstorm produced flooding in the Carlyss area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 25, 2:37 PM CST, 32 minutes earlier.

Area forecast discussion, Aug 25, 2:37 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
337 PM CDT Sun Aug 25 2019

.DISCUSSION...
Most of the activity today is driven much on daytime heating
across the western portions of the area. Thus expect much of this
to weaken around sunset. As trough passes through the area
tonight, guidance is depicting another round of showers and
thunderstorms to develop along the coast into lower portions of
Acadiana.

This activity is expected to diminish gradually through the day
tomorrow as the trough pushes east of the region. Otherwise it
will be warming back up with heat index values once again getting
into the 105 to 110 range on Tuesday and possibly Wednesday ahead
of a cool front.

The front is expected to get close enough Wednesday to increase
rain chances. Somewhat cooler temperatures and lower humidity
expected Friday and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  92  74  95 /  20  20   0  40
LCH  76  91  79  93 /  50  70  10  20
LFT  75  90  77  93 /  70  70  10  30
BPT  78  90  79  92 /  50  50   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday morning for LAZ042>045-052>055-
     074.

TX...None.
GM...None.
&&

PUBLIC...27
Hazardous weather outlook, Aug 25, 2:21 AM CST, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
321 AM CDT Sun Aug 25 2019

LAZ027>033-TXZ180-201-259>262-260830-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
321 AM CDT Sun Aug 25 2019

This Hazardous Weather Outlook is for central Louisiana, west
central Louisiana and inland southeast Texas.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will be possible with locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ042>045-052>055-074-260830-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-East Cameron-
321 AM CDT Sun Aug 25 2019

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ041-073-TXZ215-216-260830-
Calcasieu-West Cameron-Jefferson-Orange-
321 AM CDT Sun Aug 25 2019

This Hazardous Weather Outlook is for southwest Louisiana and
coastal southeast Texas.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected mainly in the afternoon
each day through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ430-432-435-450-452-455-470-472-475-260830-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
321 AM CDT Sun Aug 25 2019

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Scattered to numerous showers and thunderstorms are expected over
the coastal waters today. Some storms will be capable of producing
brief gusty winds yielding locally higher seas, as well as frequent
cloud to water lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Shower and thunderstorm chances will begin to decrease on Monday,
with scattered showers and storms expected each day through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 25, 11:23 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1223 PM CDT Sun Aug 25 2019

LAZ041>045-052>055-073-074-TXZ215-216-252300-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
1223 PM CDT Sun Aug 25 2019

...TROPICAL FUNNEL CLOUDS POSSIBLE...

A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.

These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.

Stay tuned for later statements and updates on this weather
situation.

05
Special weather statement, Aug 25, 12:08 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
108 PM CDT Sun Aug 25 2019

TXZ215-216-251845-
Orange TX-Jefferson TX-
108 PM CDT Sun Aug 25 2019

...SPECIAL WEATHER STATEMENT...

At 108 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southeast Texas Regional Airport, or over Central Gardens, moving
east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Bridge City,
Central Gardens, Rose City, Port Acres and Southeast Texas Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2984 9395 2994 9415 3011 9406 3005 9374
      3000 9377 2999 9380 3000 9379 2998 9383
      2999 9386 2997 9384 2997 9386 2995 9386
      2996 9387 2993 9386
TIME...MOT...LOC 1808Z 282DEG 16KT 2997 9404

Tingler
Local storm report, Aug 25, 2:06 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     FLASH FLOOD      PORT ARTHUR             29.90N 93.93W
08/25/2019                   JEFFERSON          TX   PUBLIC

            PUBLIC REPOTED FLOODING ON GULF STADIUM RD.

&&

RMEGNIA

The radar

The Lake Charles radar (KLCH), 16 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Calcasieu

When
August 25, 3:09 PM CST to 3:39 PM CST
Where
Calcasieu County, 2.03 mi NW of Vincent to 2.45 mi NNW of Vincent
Cause
Heavy Rain
Reported by
Public
Coordinates
30.169, -93.376

Heavy rain produced street flooding in the Carlyss area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2019Every state in 2019This day in weather historyWarnings in Louisiana, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853041.